MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 15
Medical Device Problem Code Failure To Run On AC/DC (1001)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physio-control performed an initial evaluation of the customer's device and verified the reported issue.Physio-control continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
 
Event or Problem Description
The customer contacted physio-control to report that the on button on their device would only respond intermittently when pressed.The customer further advised their device powered off by itself during an event.There were no reports of adverse effects to the patient as a result of the reported issue.Physio-control has attempted to contact the customer in order to obtain additional information about the patient and the event; however, no response has been received.
 
Additional Manufacturer Narrative
Physio-control confirmed that the customer uses their device in an ambulance with an ac power adapter (acpa) connected to inverter power.The make and model of the inverter was unknown as there were no labels on the inverter.Physio-control determined that the cause of the reported issue was due to the acpa assembly.Physio-control observed that the acpa power light would blink on and off when the reported power issues were observed.Physio-control replaced the acpa to resolve the reported issue and after observing proper device operation through functional and performance testing the unit was returned to the customer for use.Physio-control had downloaded the electronic records from the device for review.Physio-control observed that it did not include any data from the date of the reported patient event.However, physio-control did observe that the data showed a significant amount of unusual rapid and repeated power switching behavior (switching from batt 2 to the acpa, from the acpa to batt2, from batt 2 to batt 1, from batt 1 to the acpa, etc.).This behavior is consistent with what physio-control observed when the device was evaluated along with the acpa used during the reported event.Physio-control further evaluated the returned acpa where the reported issue was confirmed.The acpa power light (the "light bar") were observed to blink continuously.After "manipulating" the acpa, the power light remained on steady and 12 volts dc was measured at the output connector (note: with a functional acpa, the power light remains on steady when connected to ac power).Physio-control determined that the likely cause of the reported issue was due to the acpa that was connected to the device during the event.A failure of the acpa can result in a failure to maintain the charge on the device¿s batteries.A failure of the acpa in combination with the use of the acpa on a vehicle power inverter (specifically a modified sine wave inverter) has previously been associated with an intermittent inability to turn the device on and an unexpected loss of power.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Section d4 of the initial medwatch report indicates: gtin/device identifier (di) number ¿ blank section d4 of the initial medwatch report should indicate: gtin/device identifier (di) number ¿ (b)(4).

Brand Name
LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key7503396
Report Number0003015876-2018-00749
Device Sequence Number18875946
Product Code MKJ
UDI-Device Identifier00883873872017
UDI-Public00883873872017
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15
Device Catalogue Number99577-001938
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2018
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer08/13/2018
02/25/2020
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date08/29/2018
02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1